Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 398, NWS North Platte, NE

August 17, 2007Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 17, 2007, 8:56 PM MDT for Sheridan County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2007, 8:56 PM MDT (02:56 UTC)
Expired
Aug 17, 2007, 10:00 PM MDT
In force
64 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 168 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 2.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2007-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2007-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1724 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 180256
SVRLBF
NEC161-180400-
/O.NEW.KLBF.SV.W.0398.070818T0256Z-070818T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
856 PM MDT FRI AUG 17 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS INCLUDES THE CITIES OF...RUSHVILLE...HAY SPRINGS...GORDON...

* UNTIL 1000 PM MDT

* AT 853 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES WEST OF HIGHWAY 250 CROSSING THE NIOBRARA
  RIVER...OR ABOUT 11 MILES SOUTHEAST OF HAY SPRINGS...AND MOVING
  NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHEAST OF RUSHVILLE BY 910 PM MDT...
  CLINTON BY 920 PM MDT...
  6 MILES NORTHWEST OF HIGHWAY 27 CROSSING THE NIOBRARA RIVER BY 925
  PM MDT...
  INTERSECTION OF HIGHWAY 27 AND MILLS ROAD BY 930 PM MDT...
  GORDON BY 935 PM MDT...

LAT...LON 4266 10278 4230 10288 4252 10208 4299 10209

$$

SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 180334
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1035 PM CDT FRI AUG 17 2007

NEC161-180400-
/O.CON.KLBF.SV.W.0398.000000T0000Z-070818T0400Z/
SHERIDAN NE-
935 PM MDT FRI AUG 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR NORTHERN SHERIDAN COUNTY...

AT 932 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CLINTON TO 31 MILES SOUTH OF
HIGHWAY 250 MILE MARKER 30...OR ALONG A LINE EXTENDING FROM RUSHVILLE
TO 19 MILES EAST OF ALLIANCE...MOVING SOUTHEAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  9 MILES SOUTHWEST OF GORDON BY 950 PM MDT...
  HIGHWAY 27 CROSSING THE NIOBRARA RIVER AND INTERSECTION OF HIGHWAY
  27 AND MILLS ROAD BY 1000 PM MDT...

LAT...LON 4266 10278 4230 10288 4252 10209 4299 10209

$$

SPRINGER
000 
WWUS53 KLBF 180357
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1056 PM CDT FRI AUG 17 2007

NEC161-180406-
/O.EXP.KLBF.SV.W.0398.000000T0000Z-070818T0400Z/
SHERIDAN NE-
956 PM MDT FRI AUG 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHERIDAN COUNTY
EXPIRES AT 1000 PM MDT...

THUNDERSTORMS ARE STILL EXPECTED TO CONTINUE FOR SEVERAL HOURS 
YET...AND THEY MAY INTENSIFY RAPIDLY. FOR THE TIME BEING THOUGH... 
SEVERE WEATHER IS NOT EXPECTED. 

LAT...LON 4266 10278 4230 10288 4252 10209 4299 10209

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:22 PM MDT, 6 hours 34 minutes earlier.

Area forecast discussion, Aug 17, 2:22 PM MDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM CDT FRI AUG 17 2007

.SYNOPSIS...
SURFACE LOW PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES FROM MT
TO CO...WITH CONVECTION FIRING ALONG THE FOOTHILLSTHIS AFTERNOON.
WARM FRONTAL BOUNDARY FROM SOUTHEAST WYOMING THROUGH NORTHEAST CO
TO SOUTHWEST NEBRASKA. MOISTURE POOLING TO THE NORTH OF THIS
FRONTAL BOUNDARY WITH STRATUS EVIDENT IN VIS.

&&

.DISCUSSION...
MODELS HAVE THEIR DIFFERENCES IN THE NEAR TERM MAINLY WITH
CONVECTIVE PARAMETERS...CINH. HAVE USED A BLEND FOR THE FORECAST.
STRONG WAVE MOVING ONTO NORTHERN PLAINS LATE THIS AFTERNOON AND
EVENING WILL SUPPORT THUNDERSTORM DEVELOPMENT ACROSS FORECAST AREA
BEGINNING SOUTHWEST AND WEST AND THEN SHIFTING NORTH OVERNINGHT.
THETA E RIDGE LYING ACROSS NORTH CENTRAL NEBRASKA TO THE NORTH OF
WARM FRONTAL BOUNDARY. LOW STRATUS HAS INHIBITED TEMPERATURES THIS
AFTERNOON AND SET UP STRONG INVERSION. HAVE INCREASED TO CHANCE
POPS THROUGH THE EVENING SHIFTING NORTHWARD AND INCREASING OVER
NORTH AFTER MIDNIGHT.

TEMPERATURES TO REBOUND ON SATURDAY WITH LESS CLOUD COVER ACROSS
THE AREA AND HAVE GONE TOWARDS HIGHER GUIDANCE AROUND 90. BOUNDARY
WILL LIE ACROSS NORTHERN NEBRASKA WITH A TROUGH THROUGH THE
NEBRASKA PANHANDLE. NEXT IN A SERIES OF WAVES...HAVE RETAINED SCHC
SAT EVENING WEST AND NORTH BEST CHANCES NORTH ALONG BOUNDARY.

STRONG H5 WAVE MOVES INTO CENTRAL CANADA ON SUNDAY AND BEGINS TO
BREAK DOWN THE NORTHERN PLAINS RIDGE THROUGH THE BEGINNING OF THE
WORK WEEK. A BOUNDARY ACROSS NORTHERN NEBRASKA WILL CONTINUE TO BE
THE FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH MID WEEK WITH
TEMPERATURES TRENDING DOWN INTO THE 80S WEDNESDAY AND BEYOND.

&&

.AVIATION...

TSRA ARE EXPECTED TO DEVELOP NORTH OF A WARM FRONT THIS EVENING AND
IMPACT TWB264 AND 274. TSRA OVERNIGHT CLOSE TO THE SD BORDER MAY
IMPACT TWB098. MAINLY MVFR TO VFR IS EXPECTED KLBF AND KVTN. VSBYS
MAY LOWER NEAR DAWN IN BR. IF WINDS DECOUPLE THIS MORNING IN THE
PLATTE RIVER VALLEY...LLWS CAN BE EXPECTED AT KLBF.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

POWER/JC
Hazardous weather outlook, Aug 17, 2:28 PM MDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 PM CDT FRI AUG 17 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-182030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
328 PM CDT FRI AUG 17 2007 /228 PM MDT FRI AUG 17 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA. THERE IS A SLIGHT CHANCE THAT
SOME STORMS WILL BECOME SEVERE. THE MAIN THREAT FORECAST IS LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP NEARLY EVERY
EVENING AS WEAK UPPER LEVEL DISTURBANCES INTERACT WITH ABUNDANT
LOW LEVEL MOISTURE. MOST OF THE STORMS WILL REMAIN BELOW SEVERE
LEVELS BUT A FEW OF THE STORMS MAY CONTAIN STRONG WIND GUSTS AND
HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.